MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number UNKNOWN
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#: delta v-40 ceramic head 36/+2,5 ; cat#: 6570-0-536 ; lot#: 1219102s.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned to the manufacturer.
 
Event or Problem Description
Patient admitted for revision surgery, indicated due to periprosthetic infection.Stryker device explanted, and competitor items implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving an exeter stem was reported.The event was not confirmed.Method & results: -product evaluation and results: visual analysis of the explanted stem had nothing of relevance to note.The image shows the device with the ceramic head still attached.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: 'this inquiry concerns a patient who underwent a stryker total hip arthroplasty at some point in the past.He then developed a periprosthetic infection which required removal of the implant and revision surgery with a competitor product.Conclusion of assessment: this case involves a patient who developed a periprosthetic infection following primary total hip arthroplasty.Very little specific information was given.I can confirm that the patient had a stryker total hip arthroplasty since i was able to see an x-ray of the device.I can also confirm that the patient underwent explantation of the stryker implant because i was able to see a photograph of the explanted device.I cannot confirm the revision surgery since i have no operation report, office notes or post revision x-ray.I have no information about how long after the index surgery the infection developed.The root cause of periprosthetic infection is multifactorial.It includes surgical technique factors such as contamination at surgery, or contamination due to a draining wound, patient factors including postoperative instruction compliance with possible contamination of the wound.Infection can also occur from a remote source with seeding of the implant.I would not assign any causality to the implant itself.' -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: clinician review of the medical records did not confirm this event.The exact cause of the event could not be determined because insufficient information was provided.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.Additional information including pathology reports, operation report, office notes, post revision x-ray and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15593205
Report Number0002249697-2022-01482
Device Sequence Number2136655
Product Code LPH
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue Number0580-1-441
Device Lot NumberG8354308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight108 KG